From Butler, Pennsylvania, USA:
In the last few days, my eight year old son, who was diagnosed with type 1 diabetes about three weeks ago, has begun to have whole body muscle spasms that last approximately 30 seconds to one minute about one to two hours after the injection of Humalog, or as his blood sugar levels begin to drop when exercising, etc. None of our diabetes team specialists seem to have an explanation for this, nor do they seem too concerned. However, as a mother, this is difficult to watch, and I feel that this is something to be concerned about. Although I will continue to pursue this with our specialists, I wondered if this team had any thoughts regarding these spasms.
This is certainly not very common. You need to do some more blood glucose testing very frequently to see if you can document rapidly changing levels. Making sure that there is no celiac disease adrenal insufficiency or thyroid problems would also be important since some nerve and muscle problems could co-exist with these other autoimmune problems.
Ii is also conceivable that some mild vitamin or mineral deficiencies would also produce such symptoms, but this would be very rare without gastrointestinal problems of some sort or very odd eating patterns. Go back and review this with your son's diabetes team again, please.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.